How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask healthydoc Your Own Question
healthydoc
healthydoc, Board Certified Physician
Category: Neurology
Satisfied Customers: 1986
Experience:  Board Certified U.S. Neurologist
55821379
Type Your Neurology Question Here...
healthydoc is online now

I have been diagnosed with Peripheral Neuropathy caused by

Customer Question

I have been diagnosed with Peripheral Neuropathy caused by Simvastain Statins a few years ago. I stopped taking them on the advice of my Pharmacist, my G.P. and others in the Practice at that time would not listen to me, and just dismissed me. I have been told that the damage caused is not reversible. I would like to know if this is true, or is there anything that I can do to reverse this! Please.
Sincerely,
Maureen Woods.
Submitted: 4 years ago.
Category: Neurology
Expert:  healthydoc replied 4 years ago.
Hello and thank you for your question. Statin induced peripheral neuropathy is rare but has definitely been reported and studied. The best known studies of people with statin induced neuropathy show that approximately 50% of patients do recover after stoppage. In some it took months to a few years to recover. So there is still hope. There is evidence that supplementation with Coenzyme Q10 may help with statin induced side effects.41503.7529767824